Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

This is an expensive route to take, and it's not for everyone. But if you have your acne pretty much under control and are just struggling with the hyperpigmentation it left behind .... well, I'm finding this treatment very helpful.

I'm going to an American Laser Center location and getting a series of 5 photofacials and 5 microdermabrasions. I get a treatment once every 2 weeks, alternating between the two. So far I've had 2 of each.

When I started, I had quite noticeable redness on both of my cheekbones, and brown marks along my lower cheeks and jaw line. (These weren't actually from acne, but from folliculitis, which leaves nastier marks on me than acne ever did.)

I didn't see much change in the first month .... but now my cheeks look completely normal. If I look really closely I can still see faint brown marks along my jaw, but the overall appearance and evenness is quite dramatically improved.

I'm really, really hoping that this treatment will also zap the fungus that causes the folliculitis. My skin does look extremely smooth and bump-free at the moment, but it's too soon to declare victory ........ this is a very stubborn condition, and I've found that the bumps can pop up without warning at any time.

ALC says that the photofacials are also an effective treatment for acne, but I am doubtful that they would have long-term effects. I think a series of photofacials would certainly calm the skin down, perhaps to the point where the acne could be controlled by topical treatments .... but it would be a costly experiment.

Share this post


Link to post
Share on other sites

I was thinking of trying this, but don't they also remove hair? I want to be able to grow a beard, so this slightly worries me. My doctor said that there wouldn't be any side effects, but I some how can't believe that. What are the side effects?

Share this post


Link to post
Share on other sites

Yes, it can remove hair .... that's one of the side effects they warn men about, that it can make your facial hair patchy.

I don't know of any other side effects. I have had no redness, soreness or irritation after any of the treatments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×